Alert archive / Indiana / Gale Warnings in 2012
Gale Warning 26, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 3, 2012, 9:39 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2012, 9:39 PM EST (02:39 UTC)
- Expired
- Dec 4, 2012, 3:44 AM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
001 WHUS73 KIWX 040239 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 939 PM EST MON DEC 3 2012 LMZ043-046-041000- /O.UPG.KIWX.SC.Y.0086.000000T0000Z-121204T1000Z/ /O.NEW.KIWX.GL.W.0026.121204T0239Z-121204T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 939 PM EST MON DEC 3 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES...BECOMING NORTHWEST 10 TO 15 KNOTS OVERNIGHT. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
691 WHUS73 KIWX 040350 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 PM EST MON DEC 3 2012 LMZ043-046-041000- /O.CON.KIWX.GL.W.0026.000000T0000Z-121204T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1050 PM EST MON DEC 3 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. * WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES...BECOMING NORTHWEST 10 TO 15 KNOTS OVERNIGHT. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
723 WHUS73 KIWX 040844 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 AM EST TUE DEC 4 2012 LMZ043-046-040945- /O.CAN.KIWX.GL.W.0026.000000T0000Z-121204T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 AM EST TUE DEC 4 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE GALE WARNING. WINDS HAVE SHIFTED TO THE WEST AND DIMINISHED TO BETWEEN 15 AND 20 KNOTS. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 3, 8:46 PM EST, 53 minutes earlier.
Area forecast discussion, Dec 3, 8:46 PM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 846 PM EST MON DEC 3 2012 .UPDATE... STRONG SOUTHWESTERLY FLOW CONTINUES IN ADVANCE OF A COLD FRONT JUST CROSSING THE MS RIVER AT 01Z. UNSEASONABLY MOIST AIR MASS AND MODERATE TO STRONG SFC PRESSURE GRADIENT WILL CONTINUE TO LIMIT TEMP DROPS THIS EVENING...WITH ESSENTIALLY STEADY OR VERY SLOWLY FALLING TEMPERATURES THROUGH THE REMAINDER OF THE EVENING. WATER VAPOR IMAGERY THIS EVENING INDICATING MORE PRONOUNCED UPER LEVEL SHORT WAVE LIFTING THROUGH NORTHWEST WISCONSIN AND THE ARROWHEAD OF MINNESOTA WITH WEAKER TRAILING VORT MAX INTO NORTHWEST IOWA. SOUTHERN EXTENT OF THIS FORCING SHOULD BE SLOW TO MAKE EASTWARD PROGRESS WITH LACK OF STRONG MID LEVEL FORCING ACROSS THE SOUTHERN GREAT LAKES REGION. FOR THE EVENING UPDATE...WILL TWEAK HOURLY TEMPS TO ACCOUNT FOR STEADY EVENING TREND...AND POSSIBLY SLIGHTLY DELAY ONSET OF PRECIPITATION GIVEN EXPECTED SLOWING NATURE OF COLD FRONT OVERNIGHT. MAY ALSO DELAY ENDING TIME OF HIGHER POPS TUESDAY MORNING WITH POST FRONTAL RA LIKELY CONTINUING THROUGH AT LEAST MID MORNING ACROSS THE NORTHWEST IN MORE FAVORABLE RIGHT ENTRANCE REGION OF GREAT LAKES UPPER JET STREAK. UPDATED FORECAST TO BE SENT BY 0215Z. && .PREV DISCUSSION... /ISSUED 732 PM EST MON DEC 3 2012/ AVIATION... 00Z TAFS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE PAST FEW HOURS ACROSS NORTH CENTRAL ILLINOIS AT THE LEADING EDGE OF A NARROW UPPER LEVEL POSITIVE VORTICITY ZONE ASSOCIATED WITH A WEAK SHORT WAVE. STRONGEST UPPER FORCING WILL CONTINUE TO LIFT INTO THE UPPER GREAT LAKES REGION TONIGHT...AND THIS SHOULD RESULT IN FAIRLY SLOW EASTWARD PROGRESSION OF COLD FRONTAL ZONE ACROSS THE MID MS RIVER VALLEY...WITH MORE PROGRESSIVE NATURE OF COLD FRONT REMAINING TO THE NORTH. SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM MAY DEVELOP IN BROAD WEAK ISENTROPIC LIFT AHEAD OF THE FRONT...BUT SHOULD SEE AN INCREASE IN SHOWER COVERAGE OVERNIGHT AS LOW LEVEL FRONTOGENETIC RESPONSE AND PROXIMITY TO RIGHT ENTRANCE REGION OF GREAT LAKES UPPER JET BECOME MORE FAVORABLE. ONLY TWEAK TO PREVIOUS TAFS WAS TO SLIGHTLY EXTEND PRECIP SHOWER MENTION INTO THE MID MORNING HOURS AT KSBN WHERE POST FRONTAL RAIN MAY LINGER. THERE DOES APPEAR TO BE A TWO TO FOUR HOUR WINDOW OF SOME LOWER END MVFR CIGS OR IFR CIGS POSSIBLE AT TERMINALS NEAR THE FRONT BEFORE DRY AIR ADVECTION KEEPS CONDITIONS VFR TUESDAY AFTERNOON. SOUTH SOUTHWEST WIND GUSTS TO 20 TO 25 KNOTS WILL SHIFT NORTHWEST WITH THE FRONT TO AROUND 10 KNOTS WITH RELATIVELY SHALLOW POST FRONTAL MIXING LIMITING GUST POTENTIAL TUESDAY. PREV DISCUSSION... /ISSUED 301 PM EST MON DEC 3 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT INCREASING GRADIENT IS HELPING TO DEEPEN MIXING LAYER AND ERODE FOG AND STRATUS. PARTIAL CLEARING HAS BEEN WORKING NORTHEAST AND EXPECT THIS TREND TO CONTINUE INTO THE EVENING WITH VERY MILD TEMPERATURES INTO THE EVENING HOURS. MOIST ISENTROPIC ASCENT WITHIN THE MIXED LAYER IS AIDING IN ADDITIONAL SCT TO BKN CLOUD DEVELOPMENT ACROSS IL AND IN. NOT EXPECTING PCPN WITH THIS ASCENT THIS EVENING BUT MAY BE ENOUGH TO KEEP SKIES PARTLY TO MOSTLY CLOUDY. MAIN COLD FRONT EXPECTED TO MOVE THROUGH CWA LATE TONIGHT AND TUESDAY AS ASSOCIATED SHORT WAVE SLIDES EAST THROUGH THE WESTERN GREAT LAKES. ABUNDANT MOISTURE IN PLACE FOR EARLY DECEMBER WITH PWATS OFF REGIONAL SOUNDINGS BETWEEN 0.75 AND 1 INCH. PWAT CLIMATOLOGY INDICATES THIS IS OVER 200 PERCENT AND TWO STANDARD DEVIATIONS ABOVE NORMAL. THETA E ADVECTION WILL ALSO INCREASE ALONG FRONTAL BOUNDARY WITH INCREASING FGEN FORCING AND 50 KNOT LOW LEVEL JET. EXPECT A DECENT AREA OF RAIN TO DEVELOP. STRONG WIND FIELD ASSOCIATED WITH THIS SYSTEM AND SOME ELEVATED INSTABILITY STILL SUGGEST ISOLATED THUNDER...POSSIBLY IN FORM OF A NARROW LINE ALONG COLD FRONT. MUCAPE HOVERS AROUND 200 J/KG ALONG FRONTAL OVERNIGHT. COUPLED WITH THE INCREASING LOW LEVEL WIND FIELD CANNOT RULE OUT SOME NEAR SEVERE STORMS IF STRONGER UPDRAFTS CAN DEVELOP AND MAINTAIN THEMSELVES THIS FAR EAST. SPC HAS AREA IN A SEE TEXT WHICH IS REASONABLE. 12Z MODEL RUNS HAVE CONTINUED TO SLOW EASTWARD PROGRESSION OF FRONT ON TUESDAY WITH NAM12 SHOWING A WAVE RIDING NORTHEAST ALONG FRONT AND AN EXPANDING AREA OF INCREASED FGEN FORCING TOMORROW OVER OUR SOUTHEAST. CONTINUED PREVIOUS TREND OF RAISING POPS FAR SOUTHEAST INTO TUE AFTERNOON. PCPN SHOULD END LATER IN THE AFTERNOON. MUCH DRIER AIR WILL MOVE IN BEHIND FRONT TUE WITH NORTHWEST AREAS LIKELY CLEARING BY MID DAY. SECONDARY TROUGH INDICATED BY NAM12 TO SLIDE SOUTH TUE NIGHT WITH DEEPER COLD AIR ADVECTION ARRIVING IN NORTH VERY LATE TUE NIGHT. 925MB RH INCREASES TO 90 PERCENT SO EXPECTING AN AREA OF CLOUDS ASSOCIATED WITH THIS TROUGH TO JUST BE ENTERING FAR NORTH AT END OF PERIOD. LONG TERM...WEDNESDAY THROUGH MONDAY QUIET WX AND NEAR NORMAL TEMPERATURES ARE EXPECTED WEDNESDAY INTO THURSDAY AS SURFACE HIGH PRESSURE SLIDES THROUGH BEHIND TUESDAY NIGHT'S UPPER TROUGH AXIS AND SECONDARY SFC TROUGH. BRIEF COLD ADVECTION CLIPS OUR NORTHERN AREAS WITH SCT/BKN STRATO CU DEVELOPMENT POSSIBLE HERE WEDNESDAY MORNING. WEDNESDAY NIGHT SHOULD FEATURE GOOD RADIATIONAL COOLING WITHIN DRY CP AIRMASS AND CLEAR SKY/LIGHT WIND REGIME. AS A RESULT OPTED TO STAY A FEW DEGREES COOLER THAN ALLBLEND GUIDANCE. WARM ADVECTION ENSUES THURSDAY INTO THURSDAY NIGHT AS SFC RIDGE AXIS SHIFTS EAST...RESULTING IN A GRADUAL INCREASE IN MID/HIGH CLOUDS AND WARMER HIGHS IN THE 40S. LOW AMPLITUDE FLOW PATTERN TO START THE PERIOD (WED-FRI) WILL GIVE WAY TO GREATER AMPLIFICATION OF THE MEAN FLOW THIS WEEKEND INTO EARLY NEXT WEEK AS A LONGWAVE TROUGH DIGS INTO THE CENTRAL US. THIS WILL OCCUR AS THE DOMINANT LOW OVER THE GULF OF ALASKA FINALLY BREAKS FREE WITH PNA RIDGE DEVELOPMENT ACROSS THE EASTERN PACIFIC. A NORTHERN STREAM SHORTWAVE TRANSLATING EWD THROUGH MANITOBA/ONTARIO IN INITIAL FAST/FLAT WILL FORCE A SFC FRONT SOUTHEAST INTO THE LOCAL AREA ON FRIDAY. THIS LOW LEVEL BAROCLINIC ZONE WILL STALL OUT IN THE VICINITY OF THE NORTHERN OHIO VALLEY FRIDAY INTO SATURDAY AS IT PARALLELS INCREASING WEST-SOUTHWEST FLOW ALOFT. THIS PATTERN WARRANTS KEEPING WITH CHC POPS (GENERALLY AROUND 30 PERCENT) FOR LIGHT RAIN FRIDAY INTO SATURDAY WITH BOUNDARY NEAR AND LOWER AMPLITUDE WAVES PROPAGATING THROUGH WITHIN THIS FLOW. THE BETTER CHANCE FOR RAIN STILL APPEARS TO BE SUNDAY INTO SUNDAY NIGHT AS STRONGER IMPULSE ROUNDS THE BASE OF THE AFOREMENTIONED LONGWAVE TROUGH...WITH THE ECMWF SOLUTION CONTINUING TO SHOW A DEEPENING CYCLONE TRACKING NORTHEAST FROM THE SOUTHERN PLAINS TO THE SOUTHERN/WESTERN GREAT LAKES. TEMPERATURES FRIDAY INTO THE WEEKEND ARE FORECAST TO BE ABOVE NORMAL WITH NO ADJUSTMENTS MADE TO 12Z ALLBLEND INIT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...STEINWEDEL AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Dec 3, 7:46 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 746 PM EST MON DEC 3 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 746 PM EST MON DEC 3 2012 /646 PM CST MON DEC 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 746 PM EST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH LATE TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WAVES FOR SMALL CRAFT ARE POSSIBLE FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:43 PM EST | Small Craft Advisory | IWX | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.